MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number CXA260005
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, this patient underwent endovascular treatment for abdominal aortic aneurysm and was implanted with gore® excluder® conformable aaa endoprosthesis.Intraprocedure imaging showed a slight type i endoleak and a gore® excluder® conformable aortic extender component was placed to extend coverage.Conclusion angiography showed an unknown artifact above the renal arteries.The endoleak was resolved and the procedure was concluded.The patient was transferred to another hospital wherein they reintevened and placed stents in the superior mesenteric artery and the left renal artery.They were not able to stent the right renal artery.The patient tolerated the procedure and is due to be discharged tomorrow.
 
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: pain, acute arthritis, muscle cramp, right artificial hip joint, artificial knee joint, bilateral renal artery aneurysm and repair, major depressive disorder.Patient medications include but are not limited to: aspirin, hydrochlorothiazide, amlodipine besylate, carvedilol, finasteride, gabapentin, fexeril, potassium, clotrimazone cream.Images were provided to gore for evaluation and showed the following: one time-point available for evaluation: post-implantation cta dated 10/19/2021.There appears to be a stent in the celiac artery.Device markers appear to show there is a gore® excluder® endoprosthesis implanted and an aortic extender stent graft conformable implanted.There appears to be streak artifact throughout the imaging due to an unknown metallic density proximal to the level of the celiac origin outside the aorta.The splenic artery appears at the distal end of the metallic density and appears to be patent.Streak artifact may also be caused by contrast in the bladder and prosthetic hip replacements, bilaterally.Therefore, imaging is very poor quality.The stent in the celiac artery appears to extend into the hepatic artery.No other densities in the aorta can be confirmed with available imaging.
 
Additional Manufacturer Narrative
Imaging was provided to gore for evaluation and showed the following: one time-point available for evaluation: post-implantation cta dated (b)(6) 2021.There appears to be a stent in the celiac artery.Device markers appear to show there is a gore® excluder® endoprosthesis implanted and an aortic extender stent graft conformable implanted.There appears to be streak artifact throughout the imaging due to an unknown metallic density proximal to the level of the celiac origin outside the aorta.The splenic artery appears at the distal end of the metallic density and appears to be patent.Streak artifact may also be caused by contrast in the bladder and prosthetic hip replacements, bilaterally.Therefore, imaging is very poor quality.The stent in the celiac artery appears to extend into the hepatic artery.No other densities in the aorta can be confirmed with available imaging.The device was returned to gore for analysis by engineering and showed the following: there is no damage associated with the returned aortic extender handle assembly, catheter, and leading tip.There were no other observations with the examined components that could have contributed to the event description.Based on the engineering evaluation of the returned device, the reported event could not be confirmed.In addition, the root cause of the unknown artifact above the renal arteries could not be determined with the available information.

Brand Name
GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12797586
Report Number3007284313-2021-01652
Device Sequence Number14882625
Product Code MIH
UDI-Device Identifier00733132650941
UDI-Public00733132650941
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P200030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Model NumberCXA260005
Device Catalogue NumberCXA260005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer10/19/2021
10/19/2021
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date12/17/2021
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight109 KG